Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 89, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 12, 2003, 9:11 PM EDT for Bamberg County, Barnwell County, South Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 9:11 PM EDT (01:11 UTC)
- Expired
- Jun 12, 2003, 10:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Bamberg County, SC, Barnwell County, SC
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2767 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769
WUUS52 KCAE 130111
SVRCAE
SCC009-011-130200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
910 PM EDT THU JUN 12 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA
BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1000 PM EDT.
* AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF BAMBERG..MOVING EAST AT
30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
KLINE.
OLAR.
BAMBERG.
EXPECT WIND GUSTS TO 60 MPH WITH THIS STORM AS WELL AS LARGE HAIL.
LAT...LON 3325 8135 3332 8099 3318 8081 3311 8091
3309 8115 3311 8132
RJL/BCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:33 PM EDT, 6 hours 38 minutes earlier.
Area forecast discussion, Jun 12, 2:33 PM EDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 233 PM EDT THU JUN 12 2003 AIRMASS NOT QUITE AS UNSTABLE AS YESTERDAY...ALTHOUGH LAPS INDICATING MODERATE INSTABILITY. QUITE MOIST WITH K INDEX IN THE LOW TO MID 30S...AND PRECIP WATER CLOSE TO 2.00 INCHES. ANY STORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN. WEAK SHORT WAVE MOVING ACROSS EAST CENTRAL GEORGIA...SCATTERED THUNDERSTORM MOVING ACROSS NORTH GEORGIA...PIEDMONT SOUTH CAROLINA. BEST LOW LEVEL CONVERGENCE IN THE UPSTATE. CHANCE EVENING THUNDERSTORMS ACROSS MIDLANDS SEEMS HIGH ENOUGH POP WITH WEAK TRIGGER. T-SECTIONS SHOW LOW LEVEL MOISTURE REMAINS HIGH THROUGH SATURDAY...BUT CAPE AND LIFT WEAK. BEST 850MB MOISTURE FLUX CONVERGENCE IN THE UPSTATE/NORTH CAROLINA. MODELS SHOW MESOSCALE CONVECTIVE SYSTEM OVER LA/MS THIS AFTERNOON WILL MOVE NORTHEAST BUT WEAKEN TOWARD TN/WESTERN NORTH CAROLINA BY MORNING. COULD SEE A FEW SHOWERS DURING THE MORNING IN CENTRAL SOUTH CAROLINA/CSRA...BUT EXPECT MOST ACTIVITY WILL BE DIURNAL. EXTENDED...MODELS DIFFER ON TIMING OF BACK DOOR COLD FRONT SATURDAY NIGHT/SUNDAY...GFS A LITTLE FASTER...FRONT SHOULD BE IN THE REGION SUNDAY MORNING...GFS SUGGESTS BETTER POTENTIAL FOR THUNDERSTORM LINE ALONG BACK DOOR FRONT...BETTER INSTABILITY/MOISTURE CONVERGENCE. GOOD CHANCE RAIN SUNDAY AFTERNOON. ECMWF/GFS LEANING TOWARD COLD AIR DAMMING MONDAY THROUGH POSSIBLY WEDNESDAY AS FRONT DROPS SOUTH...LOW PRESSURE TO OUR WEST...SURFACE HIGH ALONG MID ATLANTIC/NEW ENGLAND COAST. WILL LOWER TEMPS EACH DAY...AND MENTION CHANCE RAIN...GOOD CHANCE TUESDAY. MORE CONVECTIVE THURSDAY AS WEDGE WEAKENS. EXTENDED... FCSTID = 19 CAE 72 88 72 89 / 40 50 40 40 AGS 69 89 70 89 / 40 50 40 40 SSC 72 88 72 89 / 40 50 40 40 OGB 72 89 71 89 / 40 50 40 40 .CAE... GA...NONE. SC...NONE. AWP
Hazardous weather outlook, Jun 12, 5:51 AM EDT, 15 hours 20 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-121551- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 551 AM EDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... MOIST AND UNSTABLE AIR ALONG WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL CAUSE SHOWERS AND THUNDERSTORMS OVER THE AREA TODAY. A FEW THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 35 MPH AND SMALL HAIL. MINOR RIVER FLOODING CONTINUES ON THE CONGAREE RIVER. REFER TO CAEFLSCAE FLOOD STATEMENT PRODUCT ISSUED BY THIS OFFICE FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN... RIVER FLOODING WILL SLOWLY TAPER OFF FRIDAY AND SATURDAY... OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TA
In the hours before
Special weather statement, Jun 12, 8:00 PM EDT, 1 hour 11 minutes before
SCZ030-035-GAZ077-130100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 800 PM EDT THU JUN 12 2003 ...STRONG THUNDERSTORM MOVING TOWARD THE SAVANNAH RIVER SITE... AT 800 PM RADAR SHOWED A THUNDERSTORM IN BURKE COUNTY NEAR THE AIKEN AND BARNWELL COUNTY LINE EAST OF MCBEAN. THE STORM WAS MOVING NORTHEASTWARD NEAR 25 MPH TOWARD THE SAVANNAH RIVER SITE. THIS THUNDERSTORM WILL LIKELY CONTAIN WIND GUSTS NEAR 50 MPH AND ONE-HALF INCH HAIL PLUS FREQUENT LIGHTNING.
Special weather statement, Jun 12, 8:13 PM EDT, 58 minutes before
SCZ035-041-130113- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 813 PM EDT THU JUN 12 2003 ...STRONG THUNDERSTORM IN BARNWELL AND BAMBERG COUNTY... AT 810 PM WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM IN THE HILDA AND GOVAN AREA NEAR THE BARNWELL AND BAMBERG COUNTY LINE. THE STORM WAS MOVING NORTHEASTWARD NEAR 20 MPH. THIS THUNDERSTORM WILL LIKELY CONTAIN WIND GUSTS NEAR 50 MPH AND SMALL HAIL. IF YOU ARE IN THE PATH OF THIS THUNDERSTORM...YOU SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:19 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.